Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy or sciatic nerve?
Jan 9, 2007

Diagnosed 1994, CD4 currently 440, low 41 with PCP 2 years ago, suddenly extreme pain in left leg and somewhat in right-heel but definitely more left leg. Not really burning but just plain throbbing shooting pain. Talked with care provider and she feels perhaps is sciatric nerve and prescribed anti-inflammatory -- no relief. Meds are Reyataz, Norvir, Videx, and Truvada. Could this be neuropathy and not sciatic nerve and if so what options would you suggest or what would you suggest trying in order to find out. {S = pain less when leg in use than when resting. Thakns in advance - Tom B.

Response from Dr. Henry

HIV or drug related neuropathy generally first involves the toes/feet and then moves upwards. Shooting pains from back down leg are more often due to some form of entrapment/compression neuropathy. Videx (ddI) is the HIV drug you are taking that most often can cause peripheral neuropathy. A through neurologic evaluation (often after referral to a neurologist) including possibly nerve conduction studies and a CT or MRI often will pin down the diagnosis and help formulate a treatment plan. KH



Previous
Reyataz and Side Effects
Next
Is it ok if I get pregnant now that my CD4 count is 220?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement